MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1192030
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, 5 days-post implant of the phasix mesh, the patient experienced a postoperative hemorrhage and underwent surgical intervention.As reported, the mesh was removed to gain access to the hemorrhage and there was no malfunction of the device.The clinician has assessed the patient¿s postoperative course as not related to the phasix mesh and was definitely related to the procedure.Therefore, based on the reported information, the adverse event was not related to the device.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.Should additional information be provided, a supplemental mdr will be submitted.Device evaluated by mfr: not returned - mesh explanted.
 
Event or Problem Description
As reported per prevent clinical trial (b)(6): on (b)(6) 2021, the patient underwent an open pancreaticoduodenectomy and implant of a bard/davol phasix mesh in an onlay fashion.The mesh was trimmed and adequate overlap of the defect was achieved.Skin incisions were made straight, midline.Non-bard/davol mechanical fixation was used to secure the mesh.A fascial closure was made with non-bard/davol suture in a running stitch technique.As reported, the subject patient experienced a postoperative hemorrhage on (b)(6) 2021, was taken back into the operating room.The previous incision was opened and the mesh was removed.As reported, the mesh needed to be removed to access the hemorrhage, not because of a malfunction with the mesh.This adverse event has been assessed as not related to the phasix mesh and definitely related to the procedure.
 
Event or Problem Description
As reported per prevent clinical trial dvl-he-018: on (b)(6) 2021, the patient underwent an open pancreaticoduodenectomy and implant of a bard/davol phasix mesh in an onlay fashion.The mesh was trimmed and adequate overlap of the defect was achieved.Skin incisions were made straight, midline.Non-bard/davol mechanical fixation was used to secure the mesh.A fascial closure was made with non-bard/davol suture in a running stitch technique.As reported, the subject patient experienced a postoperative hemorrhage on (b)(6) 2021, was taken back into the operating room.The previous incision was opened and the mesh was removed.As reported, the mesh needed to be removed to access the hemorrhage, not because of a malfunction with the mesh.This adverse event has been assessed as not related to the phasix mesh and definitely related to the procedure.
 
Additional Manufacturer Narrative
As reported, 5 days-post implant of the phasix mesh, the patient experienced a postoperative hemorrhage and underwent surgical intervention.As reported, the mesh was removed to gain access to the hemorrhage and there was no malfunction of the device.The clinician has assessed the patient¿s postoperative course as not related to the phasix mesh and was definitely related to the procedure.Therefore, based on the reported information, the adverse event was not related to the device.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.Addendum: h11: this is an addendum to the initial mdr submitted.This semdr is submitted to make a correction to the annex e coding.This was coded in error with the reported patient adverse event however, as reported the patient outcome was determined by the clinician to be not related to the phasix mesh implant used to treat the patient.Should additional information be provided, a supplemental mdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - mesh explanted.
 
Additional Manufacturer Narrative
As reported, 5 days-post implant of the phasix mesh, the patient experienced a postoperative hemorrhage and underwent surgical intervention.As reported, the mesh was removed to gain access to the hemorrhage and there was no malfunction of the device.The clinician has assessed the patient¿s postoperative course as not related to the phasix mesh and was definitely related to the procedure.Therefore, based on the reported information, the adverse event was not related to the device.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.Addendum#1: h11: this is an addendum to the initial mdr submitted.This semdr is submitted to make a correction to the annex e coding.This was coded in error with the reported patient adverse event however, as reported the patient outcome was determined by the clinician to be not related to the phasix mesh implant used to treat the patient.Addendum#2: this supplemental mdr is submitted to document the additional information provided.As reported, the patient experienced fascial dehiscence post explant of the phasix mesh which has been assessed per clinician as possibly related to device and definitely related to the procedure.However, no conclusions can be made to the degree to which the phasix mesh may have caused or contributed to the postoperative fascial dehiscence.Wound dehiscence is known inherent risk of surgery and is listed in the adverse reactions section of the instructions-for-use as a possible complication.Updated fields: b3, b4, b5, g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - mesh explanted.
 
Event or Problem Description
As reported per prevent clinical trial dvl-he-018: on (b)(6) 2021, the patient underwent an open pancreaticoduodenectomy and implant of a bard/davol phasix mesh in an onlay fashion.The mesh was trimmed and adequate overlap of the defect was achieved.Skin incisions were made straight, midline.Non-bard/davol mechanical fixation was used to secure the mesh.A fascial closure was made with non-bard/davol suture in a running stitch technique.As reported, the subject patient experienced a postoperative hemorrhage on (b)(6) 2021, was taken back into the operating room.The previous incision was opened and the mesh was removed.As reported, the mesh needed to be removed to access the hemorrhage, not because of a malfunction with the mesh.This adverse event has been assessed as not related to the phasix mesh and definitely related to the procedure.Addendum : the subject patient experienced fascial dehiscence on (b)(6) 2021.Patient was hospitalized from (b)(6) 2021 through (b)(6) 2021.The reported adverse event (fascial dehiscence) has been assessed per clinician as serious and possibly related to device and definitely related to the procedure.The reported ae meets the definition of a sae (serious adverse event) and does not meet the definition of uade (unanticipated adverse device event).

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key12408216
Report Number1213643-2021-20296
Device Sequence Number3722685
Product Code OOD
UDI-Device Identifier00801741107627
UDI-Public(01)00801741107627
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Catalogue Number1192030
Device Lot NumberHUDX1956
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer09/02/2021
08/01/2023
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/02/2021
08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexMale
Patient Weight131 KG